MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/06/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent open repair with the implant of two bard flat meshes (device 1 and 2).Per op notes, "a right groin incision was made, the previous synthetic mesh had pulled away from the fascia.A bard flat mesh (device 1) was placed using sutures.An incision was made through the left groin scar; the previous synthetic mesh had pulled away from the fascia.A bard flat mesh (device 2) was placed using sutures." (b)(6) 2015 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent laparoscopic repair with the implant of two 3dmax meshes (device 3 and 4).Per op notes, "the right inguinal hernia was seen, the mesh (device 1) was found.A 3dmax mesh (device 3) was placed to the right preperitoneal space using tacks.Attention to the left side, there was mesh (device 2) freeing of the peritoneum and direct recurrence was identified.A left sided 3dmax mesh (device 4) was placed to the left preperitoneal space using tacks.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23786841
Report Number1213643-2025-01188
Device Sequence Number20226476
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493(17)180228(10)HUXB0076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number0112640
Device Lot NumberHUXB0076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age56 YR
Patient SexMale
Patient Weight79 KG